MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S208
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that battery life of this pacemaker went from two years remaining to half a year remaining in a span of one month.Additionally, the device output had been increased which contributed to drop in device longevity.The pacemaker was not at elective replacement indicator (eri) yet and still remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was elective replacement time (ert).The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared ert earlier than previously estimated.
 
Event or Problem Description
It was reported that battery life of this pacemaker went from two years remaining to half a year remaining in a span of one month.Additionally, the device output had been increased which contributed to drop in device longevity.The pacemaker was not at elective replacement indicator (eri) yet and still remains in service.No adverse patient effects were reported.Additional information received indicated that the device was explanted.No additional adverse patient effects were reported.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9638004
Report Number2124215-2019-28773
Device Sequence Number16870913
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/07/2012
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number594196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;